Jump to content
CrazyBoards.org

medication alternative because of titinitus ringing in ears TMJ


Recommended Posts

Nov 2006: almost a year into full dosage of wellbutrin & zoloft. Ears began to ring badly. decreasing medication decreased ringing. Doctor has me on effexor now. he had me go from 75 to 150 and the ringing got real bad again.

Ive got a good amount of anxiety/panic. obsessive/worry tendencies. And an overwhelming "not feel like doing anything" especially anything to do with organizing and cleaning. I am like Oscar and Felix combined. A total slob but i complain about it constantly and can't stand it. No real amount of "sadness"

The zoloft seemed to take the edge off of me and the wellbutrin (which had made me agitated before when I tried it years ago)

The welbutrin gives me the "get up and go" which I so want in my life.

I always felt like some of this medicated "get up energy" settled in my jaw. My jaw started feeling tense as soon as i started to medication a year ago. My dentist has me take special toothpaste because she says that the medicine will dry out my mouth. (the tightness constricting the saliva glands?)

My opinion is that the tightness of the jaw is somehow putting pressure on the ear causing the ringing.

Ringing is put as a rare side effect for these depressants.

Anybody have any advice?

Thanks Wally

I quit smoking even thru all this in Dec thanks to Chantix!!! It works!!

Thanks Wally

Link to comment
Share on other sites

I don't have any advice, but if it makes you feel any better I'm kind of in the same boat. I was on lexapro for anxiety which worked really well except I had to sleep all afternoon. Then I added wellbutrin and I had more energy, but also a very dry mouth and insomnia. I switched to the once a day wellbutrin which helped.

Then I stopped the lexapro because I was tired of being fat. The wellbutrin continued to help until last summer when, because of another medication change in a different area of my life, I became depressed. I increased the wellbutrin to 450mg which helped my depression, but gave me a really dry mouth, really awful insomnia, and my head always buzzed. My ears rang occasionally too, and I had a weird thumping in my right ear. But I lost 10 pounds.

I got tired of the side effects and lowered my wellbutrin dosage to 300mg. I don't have the side effects anymore, except my head still buzzes but its tolerable. No more dry mouth, insomnia, or weight loss (darn, I would like to lose more weight). The dry mouth is really irritating. It doesn't sound so terrible, but once you experience it you realize how much it affects your life. Ringing in the ears is equally horrible.

I think its always going to be a balancing act between how much relief you want from your depression/anxiety and how many side effects you can tolerate. Kind of sucks to have to make that choice.

Linda

Link to comment
Share on other sites

I've had tmj/jawclenching crap since starting meds. The one (very unfortunate and veryinadvisable) period of time when I went off med the clenching lessened. I have no idea what it is or why it is there w/ every med I am ever on, but I deal with it. Better than wanting to jump off buildings. Have you seen a special ear doctor? or something for the jaw? I had a mouth guard that made it a little better at night, plus I went through a period of time where I would take 2 advil before I went to bed adn when I got up in the morning. It actually helped, but now I just suck it up.

Welcome btw!

Link to comment
Share on other sites

Thanks!!!

well saw the doctor today. gonna try congentin & remeron. dont know nuthin bout them..we shall see!!

It seems so much like the ringing after a lound club, but it dont go away. It even gets worse if i am in a noisy car or a loud room. ..What i am saying is that it feels like hearing damage. but the doctor says it is not physical. I just have a gut feeling that this super pressure is is affecting the internal ear.

I havent been off of drugs long enough for it to go away completely. just wondering if anybody has had this happen to them permentently even after quiting the drugs.

Wally

Link to comment
Share on other sites

  • 2 years later...
Guest Guest_Kathy_*

Thanks!!!

well saw the doctor today. gonna try congentin & remeron. dont know nuthin bout them..we shall see!!

It seems so much like the ringing after a lound club, but it dont go away. It even gets worse if i am in a noisy car or a loud room. ..What i am saying is that it feels like hearing damage. but the doctor says it is not physical. I just have a gut feeling that this super pressure is is affecting the internal ear.

I havent been off of drugs long enough for it to go away completely. just wondering if anybody has had this happen to them permentently even after quiting the drugs.

Wally

Link to comment
Share on other sites

Guest Guest_Kathy_*

Just wanted to say that I started Chantix and I believe it can help you stop smoking. However I felt sick to often and stopped taking the meds. The i got a sever headache and ringing in my ears. The ringing is loud and continuos and I don't like it at all. Will be making an appt with Doctor to discuss. Wish it would go away.

Link to comment
Share on other sites

  • 2 years later...

I hope this helps someone. I stopped Wellbutrin after only one month. As my second attempt, I thought I was ready for the side effects. The headaches;unbearable. The anxiety unprecedented. Then after one extreme headache, the buzzing and ringing in my ears started. Two weeks after I took my last pill, the Tinnitus was driving me insame. After two trips to the ER,; a couple of weeks the ear ringing and the anxiety have decreased. I am sure it is a good drug for some, but I would not want somelse 2 go thru this and think they are crazy. I now have an appt. w/ an ENT but I doubt if he/she is familiar w/this. My GP was not and he is a great MD. I think only we might know all the despair of this situation. I am back to my regular routine of 4 to 5 miles a day walking and focusing on the positive to deal w/ my anxiety and depression, for now. And note for those who are novice to this situation, don't look for a reason. Just hits u like a freight train in the middle of the nite out of nowhere, no rational, no explanation. That is what is so hard for others to understand unless u go thru it yourself. Read the Bell Jar by Sylvia Plath. It helped me along the path of dealing with the afflliction.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...